Advanced search
Start date
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

A relationship between probability interval and random sets and its application to linear optimization with uncertainties

Full text
Thipwiwatpotjana, Phantipa [1] ; Lodwick, Weldon A. [2]
Total Authors: 2
[1] Chulalongkorn Univ, Dept Math & Comp Sci, Fac Sci, Bangkok 10330 - Thailand
[2] Univ Colorado, Dept Math & Stat Sci, Denver, CO 80202 - USA
Total Affiliations: 2
Document type: Journal article
Source: FUZZY SETS AND SYSTEMS; v. 231, p. 45-57, NOV 16 2013.
Web of Science Citations: 6

Random sets and probability intervals could be represented as uncertain parameters in a linear program. However, they are not the same. This paper presents a method by which an intersection of random sets provides an approximation of a given probability interval. Two specific random sets generating this approximation are used to construct probability density mass functions that provide the smallest and the largest expected values with respect to the probability interval uncertainty. We show that our construction is computationally more efficient than computing directly from probability intervals. These results are applied to linear programs with random set and probability interval uncertainties to obtain optimal solutions with respect to pessimistic, optimistic, and minimax regret approaches. (C) 2013 Elsevier B.V. All rights reserved. (AU)

FAPESP's process: 11/13985-0 - Generalized uncertainty applied to optimization
Grantee:Geraldo Nunes Silva
Support type: Research Grants - Visiting Researcher Grant - International